No One Else Has Seen The Prednisone Demon!

I posted a poll at the end of last month asking if anyone had noticed any side effects while taking prednisone. Seems no one does. Despite over 250 visitors to the site this month (the most in one month), only one person responded to my poll – me. Seems I am the only one out here in the world that sees any effects from taking prednisone.  Just me and the crazy clown that lives in me waiting to scream at everybody for no reason sometimes. Well, at least I have learned to tame the savage beast, and when I don’t realize it, my wife sure as hell lets me know that he’s showing his ugly head!

9 Comments Add yours

  1. I didn’t answer the DQ as Hazel had not started on the BigP then. She has just finished the first 3 weeks, initially 40mg daily for 2 weeks, down to 35mg for the next 2 weeks down by 5 mg a day every 2 weeks thereafter, subject to review.

    Hazel has noted great benefit to her Scd symptoms, the only side-effect of note (as yet?) has been well disturbed sleep pattern. Gone from 10 hours in 24 to about 6, in three goes! But she feels so much better… carryon!

    Like

    1. Basil Rene says:

      One tip for taking pred is to do so early in the morning. Manufacturers suggest before 9:00 am as it does tend to disturb sleep patterns.

      Like

      1. Currently she is taking at about 0430hrs, when awake!

        Like

        1. Basil Rene says:

          Well, there’s no denying that she’s taking it early! That side effect does tend to wear off as the body becomes adjusted to it though, at least in my experience and some others I have spoken with.

          BR

          Like

      2. At least I’m getting full use of the duvet for some of the night!

        Like

  2. Kelly says:

    Not only have I gained 20+ pounds in the past few months but I sometimes feel as though I could/would punch someone. I get that irritated. I can be fine one minute and once I hit my limit I literally put my hand over my mouth. Being on Prednisone removes the filter I was born with that helps me pick my battles. I know this so I really do have to stop and think before I react to everyone. My poor husband. He just laughs at me.

    I take my P by 8am but I still have nigh sweats and sleep problems. That has been very hard.

    Like

    1. Basil Rene says:

      Welcome to the world of pred. At least being aware of the effects and recognizing that they are coming on are a big help in controlling it. Now just to control the instant hunger!

      Like

  3. I’m on 40mg of the beast for about a month now..I can relate…

    Like

    1. Basil Rene says:

      All I can say is hang in there. Be dure that your doctor tapers you off slowly. Trust me, coming off too fast is not a fun ride! I do hope you are able to come off quickly. I have been on for six years this coming April, and looks like I am on it for life. Good luck.

      Like

Please feel free to leave a comment, and although they are appreciated, please note that I may not be able to respond to all comments

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s